MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Catalog Number AT75124
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: d2b (dqy;lit).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon was allegedly difficult to deflate.It was further reported that it did deflate a little and it was withdrawn through the vein and through the sheath without damage.Reportedly, there was difficulty in balloon inflation.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon was allegedly difficult to deflate.It was further reported that it did deflate a little and it was withdrawn through the vein and through the sheath without damage.Reportedly, there was difficulty in balloon inflation and also difficult to remove.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one atlas pta dilatation catheter returned for evaluation.Upon visual inspection, it was noted the distal tip of the balloon was prolapsed.No other anomalies noted on the catheter, bifurcate and luers.During functional testing, an in-house presto inflation device was used to inflate the device and was able to inflate to nominal and rated burst pressure.An attempt was made to deflate the balloon catheter but would not deflate.The balloon was stripped for visibility of the portholes, and no damage was noted to the porthole.In addition, the glue bullet was not visible.The outer catheter was cut longitudinally, and it was noted the glue bullet was within the outer catheter and not seated correctly.No further testing was performed.Therefore, the investigation is confirmed for the reported deflation issue as the glue bullet was within the outer catheter and not seated correctly which could have caused deflation issues.Also, the investigation is confirmed for the reported sheath removal difficulties as the distal tip of the balloon was prolapsed, which could have been caused due to difficulty in removing from the sheath.However, the investigation is unconfirmed for the reported inflation issues as the balloon was able to inflate to nominal and rated burst pressure.A definitive root cause for the reported inflation, deflation and removal difficulties could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, g3, d2b (dqy; lit), d4 (unique identifier (udi) #), h6 (component, device, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21856500
Report Number2020394-2025-00579
Device Sequence Number4684508
Product Code DQY
UDI-Device Identifier00801741062407
UDI-Public(01)00801741062407(11)250219(17)280128(10)GFKN0460
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAT75124
Device Lot NumberGFKN0460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age27 YR
Patient SexMale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American